Jump to content



Photo

Sedation Getting Worse, Trying To Taper Off


  • Please log in to reply
1 reply to this topic

#1 cymbaltaboy

cymbaltaboy

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 17 July 2017 - 07:15 PM

I've been on a combination of Cymbalta and Wellbutrin for almost a year and half to treat dysthymia. My psychiatrist added Wellbutrin after a previous stint on Cymbalta (20mg then 30mg) left me extremely fatigued. I already have chronic fatigue so this wasn't too much of a shock... it felt like the medication was just worsening the issue. However, after trying about 5 or 6 antidepressants, I found Cymbalta was the only one that helped my depression. 

 

After combining 30mg of Cymbalta with 100mg of Wellbutrin, I started to feel a lot better. So much so that I increased to 40mg of Cymbalta and 200mg of Wellbutrin. I felt great! I wanted more of these good feelings so we tried increasing to 60mg of Cymbalta, which brought back the fatigue symptoms. Tried going up to 300mg of Wellbutrin to balance it out but it stopped me from sleeping, so ultimately I got back down to 40mg of Cymbalta and 200mg of Wellbutrin. 

 

In my first few months on the medication I was more social, happier, and felt like I was finally out from under a dark looming cloud. After about 10 months I started to feel like I was regressing. I wasn't experiencing depression the same as before, but I definitely was not feeling as good as I had. Simultaneously I was feeling very fatigued again. 

 

My psychiatrist had me decrease to 30mg of Cymbalta, then to 20mg which I am on now. Although I am still taking 200mg of Wellbutrin, I feel exhausted constantly. Ultimately, I plan to get off of the Cymbalta within the next few weeks, but I am left with a lot of confusion over the past year and a half...

 

After working so well at first, why has my depression slowly creeped back? It made me arguably the most social I had been in my entire life, but now I'm sedated and have little mental or physical capacity to socialize. What about it is causing me to be so fatigued? 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,546 posts
  • LocationMissouri

Posted 18 July 2017 - 08:38 AM

Welcome CB

 

The questions are often asked why some medicines 'poop out', suddenly new side effects emerge or change. No one really knows why. Cymbalta regulates serotonin and norepinephrine, both common neurotransmitters so it is easy to seen why they might cause fatigue but why the sudden change. No one really knows. This is what is called Treatment Resistant Depression and there is some info on it in a posting earlier in the year. (It should show up on a search)  The bottom line is you and the dr are left with no option but to just try a new antidepressant. I wish I could be of more help. If I could answer your question I would. Sorry.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users